Michigan, 2016

Heavy Snow in Michigan, April 3, 2016

April 3, 2016 · NWS DTX · 1 event in 1 county or zone

A clipper system brought 2 to 6 inches of snow north of I-69, with 4 to 8 inches reported across Huron County. Port Austin ended up with 8 inches by the time the snow ended during the late evening hours of the April 3rd, with 7 inches reported at Bad Axe.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A clipper system brought 2 to 6 inches of snow north of I-69, with 4 to 8 inches reported across Huron County. Port Austin ended up with 8 inches by the time the snow ended during the late evening hours of the April 3rd, with 7 inches reported at Bad Axe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 3, 12:32 PM EST, 28 minutes earlier.

Area forecast discussion, Apr 3, 12:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 PM EDT SUN APR 3 2016

.AVIATION...

A COMPACT LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST WILL
SPREAD AN ARM OF SNOW OVER SE MICHIGAN TERMINALS MAINLY PTK NORTH
DURING THE AFTERNOON THROUGH EVENING. A SHARP WARM FRONT WILL MOVE
IN WITH THE SURFACE LOW AND CARRY ENOUGH WARM AIR TO BRING
PRECIPITATION TYPE INTO QUESTION AT PTK AND FNT. THIS SHOULD BE A
TRANSITION TO RAIN FROM SNOW OR A MIX OF RAIN AND SNOW AS SURFACE
TEMPERATURE WARMS ABOVE FREEZING DURING LATE AFTERNOON INTO EVENING.
MBS HAS THE BEST POTENTIAL FOR IFR/LIFR IN ALL SNOW BUT WILL BE VERY
SENSITIVE TO NARROW BAND ALIGNMENT AND PRECISE TRACK OF LOW
PRESSURE. SEVERAL INCHES OF ACCUMULATION REMAIN POSSIBLE THERE WHILE
TAPERING DOWN TO JUST AN INCH OR TWO FNT AND A WET COATING AT PTK.
BORDERLINE IFR/MVFR CEILING AND GUSTY NORTH WIND WILL DEVELOP
OVERNIGHT AS THE SYSTEM EXITS EASTWARD AND PRECIPITATION ENDS.
COOLER NORTH WIND WILL CONTINUE THROUGH MONDAY MORNING AND HELP LIFT
CEILING TOWARD VFR BY NOON.

FOR DTW... HEAVIER PRECIPITATION IS EXPECTED TO SET UP NORTH OF DTW
DURING AFTERNOON THROUGH MID EVENING...AND WHEN PRECIPITATION DOES
OCCUR IT WILL BE LIGHT RAIN SHOWERS AS TEMPERATURE WARMS WELL ABOVE
FREEZING DURING THE DAY. THAT LEAVES WIND AS THE PRIMARY CONCERN AS
SURFACE LOW PRESSURE TRACKS VERY CLOSE TO THE TERMINAL OR JUST TO
THE NORTH. WARM SECTOR WIND GUSTS NEAR 30 KNOTS WILL BE POSSIBLE
DURING THE EVENING SUBJECT TO SUBSTANTIAL SHORT TERM ADJUSTMENTS DUE
TO PROXIMITY OF THE LOW TRACK. A BURST OF HEAVIER RAIN SHOWERS WILL
BE POSSIBLE ALONG THE TRIALING COLD FRONT WHICH COULD MIX WITH SNOW
LATE EVENING BEFORE ENDING AROUND MIDNIGHT.

//DTW THRESHOLD PROBABILITIES...

* MEDIUM FOR CEILING 5000 FT OR LESS DURING AFTERNOON. HIGH TONIGHT.

* MEDIUM FOR ALL RAIN PRECIP TYPE DURING AFTERNOON AND EVENING.

* LOW FOR CROSS WIND THRESHOLD AS WIND TURNS FROM 340 OVERNIGHT.

&&

.PREV DISCUSSION...ISSUED 1222 PM EDT SUN APR 3 2016

UPDATE...

HAVE SEEN NO COMPELLING REASON TO CHANGE WINTER STORM WARNING AND
ADVISORY CONFIGURATION SO FAR. TIGHT SOUTHERN GRADIENT OF SNOWFALL
DUE TO STRONG THETA-E ADJECTION INTO THE AREA WITH LIMIT WARNING
CRITERION SNOWFALL ACCUMULATION POTENTIAL TO THE HURON COUNTY AND
NORTHERN PORTIONS OF TUSCOLA/SANILAC. LIKEWISE...ADVISORY WORTHY
SNOW IN THE 2 TO 4 INCH RANGE WILL BE FOCUSED IN THE NORTHERN HALF
OF COUNTIES UNDER ADVISORIES. SNOWFALL FALLS OFF TO 1 OR 2 INCHES
QUICKLY SOUTH FROM THERE WITH LITTLE TO NO ACCUMULATION SOUTH OF
M-59. THERE REMAINS A CHANCE OF FREEZING RAIN FOR A TIME THIS
EVENING...BUT THIS SHOULD BE LIMITED TO A SMALL AREA...LARGELY DUE
TO THE STRONG PUSH OF HIGHER THETA-E AIR INTO THE SOUTHWEST 1/2 OR
2/3 OF THE CWA.

DID PULL FORWARD THE BEGINNING OF MORE PERSISTENT SNOW BY A FEW
HOURS EARLY THIS AFTERNOON AS FGEN BANDING IS COMING TOGETHER
PRETTY QUICKLY AND WOULD NOT EXPECT IT TO TAKE LONG TO SATURATE
A NARROW DRY LAYER THAT WAS EVIDENT ON KDTX 12Z RAOB BETWEEN ABOUT
800-725 MB. ALSO ADJUSTED WIND GUSTS HIGHER DURING THE MID/LATE
EVENING PERIOD AS IT APPEARS A DECENT PUSH OF WEST/SOUTHWEST WIND
WILL CLIP THE SOUTHERN FORECAST AREA...SOUTH OF I-94...AS THE LOW
PRESSURE SYSTEM PROGRESSES THROUGH SOUTHERN LOWER MICHIGAN. WILL
FOLLOW TRENDS THIS AFTERNOON AND ADJUST WINDS FURTHER IF NEEDED.
IT APPEARS THERE WILL BE AT LEAST A SEVERAL HOUR PERIOD WHERE
WINDS GUSTS REACH OR TOP 30 MPH OVER THE FAR SOUTHERN FORECAST
AREA.

PREV DISCUSSION...ISSUED 414 AM EDT SUN APR 3 2016

DISCUSSION...

NUMERICAL WEATHER PREDICTION GUIDANCE...INCLUDING THE 03.00Z
ITERATIONS...HAVE REMAINED VERY CONSISTENT WITH BRINGING THE NEXT
ALBERTA CLIPPER SYSTEM THROUGH SOUTHEASTERN MICHIGAN TONIGHT. THE
CONSENSUS FOR THE SURFACE LOW TRACK IS GENERALLY NEAR AND ALONG A
LINE FROM HOLLAND TO DETROIT BETWEEN 03-06Z. EQUALLY CONSISTENT HAS
BEEN THE TRAJECTORY AND GLIDE SLOPE OF THE INBOUND ACTIVE
FRONTOGENESIS...WITH THE LEAD ANTICYCLONICALLY CURVED 850-700MB AXIS
PUSHING DOWN INTO THE TRI CITIES/SAGINAW BAY REGION BETWEEN 15-
18Z...THEN LINING OUT DIRECTLY ACROSS THE NORTHERN THUMB BETWEEN 18-
21Z. THE GOVERNING DYNAMICS OF THE SYSTEM WILL THEN TRANSITION
DURING THE EVENING IN RESPONSE TO VERY AGGRESSIVE HEIGHT
RISES/RIDGING DOWN INTO THE CENTRAL CANADIAN PROVINCES. THIS
TRANSITION WILL RESULT IN A VERY COMPACT...PRISTINE LOW LEVEL THETA
E RIDGE ROCKING DIRECTLY INTO SOUTHEASTERN MICHGIAN WHICH CAUSES A
FRONTAL WAVE PIVOT. THE NET RESULT IS THE FORCING TO SHIFT TO VERY
EFFICENT ISENTROPIC LIFT/WARM ADVECTION BETWEEN 21-06Z TONIGHT WITH
SOME SEMBLANCES OF DEFORMATION HOLDING ON BETWEEN 06-09Z. THE AREA
WILL AGAIN BE IN A LOW STATIC STABILITY ENVIRONMENT...HOWEVER...THIS
TIME THERE WILL BE STEEP LAPSE RATES BOTH IN THE 900-800MB LAYER AND
IN THE 600-500MB LAYER WITH A VERY WELL DEFINED FRONTAL INVERSION
IN BETWEEN.

THE OVERALL NARRATIVE IS A CLASSIC SPRING TIME FRONTOGENESIS SNOW
EVENT. A BAND OF HEAVY SNOWFALL IS EXPECTED WITH THIS SYSTEM WITH AN
EXTREMELY SHARP CUTOFF IN SNOW AMOUNTS ALONG THE SOUTHERN FLANK. THE
UNCERTAINTY HERE AT THIS VANTAGE POINT IS EXACTLY WHERE THE BAND
WILL LINE OUT. THE MODEL CONSENSUS HAS BEEN GOOD...SUGGESTING THE
SWATH OF HEAVIEST SNOWFALL FROM SAGINAW BAY SOUTHEASTWARD THROUGH
THE NORTHERN THUMB COUNTIES. THERE ARE SOME DIFFERENCE...MOST
NOTABLY THE ECMWF (LOW AMOUNTS) WHICH IS COMPLETELY ON ITS OWN
ISLAND...THE HIRES ARW/NMM (VERY HIGH AMOUNTS)...AND THE RAP WHICH
IS A LITTLE NORTH. GIVEN THE COMPACT GRADIENTS INVOLVED AND THE
TIGHT MARGINS...A SHIFT OF 30 MILES WILL HAVE A HUGE IMPACT ON THE
AMOUNT OF ACCUMULATIONS. OVERALL...CONFIDENCE HAS INCREASED OVER THE
70 OR 80 PERCENT MARK TO UPGRADE THE WATCH TO A WINTER STORM WARNING
FOR HURON/TUSCOLA/SANILAC COUNTIES. IT IS NOW EXPECTED THAT
ACCUMULATIONS OF 5 TO 8 INCHES OF SNOW WILL FALL FOR THOSE COUNTIES
WITH 6 INCHES POSSIBLE IN A 9 HOUR PERIOD THIS AFTERNOON AND
EVENING. TUSCOLA AND SANILAC WILL LIKELY SEE THE LARGEST AMOUNTS IN
THE NORTHERN PARTS OF THE COUNTIES. FOR THE COUNTIES
ADJACENT/SOUTH...IT IS VERY DIFFICULT TO PIN DOWN EXACT
ACCUMULATIONS...BUT LOOKING AT MORE OF THE 1 TO 3 OR 2 TO 4 INCH
RANGE. AGAIN...HIGHEST AMOUNTS IN THE ADVISORY COUNTIES WILL BE IN
NORTHERN PORTIONS OF THE COUNTY. WILL ALSO ADD...THAT GIVEN THE
UNCERTAINTY WITH EXACT PLACEMENT OF THERMAL STRUCTURE...CONFIDENCE
ON LIKLIHOOD/PLACEMENT/EXACT TIMING OF FREEZING RAIN IS LOW ATTM.
HOWEVER FLOW DIRECTIONS COULD BE VEERED JUST ENOUGH IN/AROUND FAR
SOUTHERN LAKE HURON SHORELINE TO AUGMENT NEAR SURFACE INVERSION
DEPTHS...DID INCLUDE A CHANCE MENTION FOR PORTIONS OF ST
CLAIR/LAPEER COUNTIES FOR THIS EVENING.

AS FOR WIND...RELATIVELY SPEAKING THE THOUGHT IS THAT WIND WILL NOT
BE A HUGE DEAL HERE BECAUSE OF THE SURFACE LOW TRACK DIRECTLY ACROSS
THE FAR SOUTHERN COUNTIES. IF THE SURFACE LOW WERE TO TRACK A LITTLE
FARTHER NORTH...COULD HAVE SOME WESTERLY WINDS OF 25 TO 30 KNOTS
SNEAK IN SOUTH OF ANN ARBOR/DETROIT. THE OTHER ITEM IS SOME POSSIBLE
CONVECTIVE SHOWER DEVELOPMENT ALONG A CONVERGENCE ZONE BETWEEN 02-7Z
FOR AREAS SOUTH OF I 96. THIS IS ACCOUNTED FOR IN THE FORECAST WITH
LIKELY POPS...BUT WILL NOT INCLUDE THUNDER ATTM. THERE IS SOME VERY
MARGINAL INSTABILITY PRESENT IN SOME OF THE MODEL SOUNDINGS...BUT
CONFIDENCE REMAINS LOW.

SHOCKINGLY...AGGRESSIVE SURFACE HIGH PRESSURE WILL BUILD IN OVER THE
REGION FOR THE BEGINNING OF THE WEEK. PERSISTENT NORTHERLY FLOW MAY
BRING SOME LOW LAKE EFFECT SNOW CHANCES TO THE SAGINAW BAY REGION
MONDAY. A FAVORABLE NOCTURNAL COOLING ENVIRONMENT IS THEN EXPECTED
TO DEVELOP TUESDAY MORNING UNDER THE ANTICYCLONE WHICH WILL YIELD
VERY COLD MIN TEMPERATURES. ATTM..THE FORECAST WILL READ IN THE
TEENS TO LOW 20S...BUT THE POTENTIAL EXISTS FOR TEMPERATURES TO
BE COLDER IN THE THUMB OVER FRESH SNOWPACK.

RETURN FLOW IS THEN EXPECTED TO REACH THE CENTRAL GREAT LAKES BY
TUESDAY NIGHT...AS THE SURFACE HIGH RETREATS TO THE EASTERN
SEABOARD. MODELS ARE SHOWING A STRONG SIGNAL FOR LEAD ISENTROPIC
ASCENT HIGH IN COLUMN WHICH BRINGS SOME SATURATION QUESTIONS. IT
APPEARS THAT ANOTHER STRONG VORTICITY ANOMALY IS ON THE HORIZON FOR
THIS SYSTEM WHICH SHOULD MAINTAIN A TRANSIENT SYSTEM MOTION. ALL
SIGNS POINT TO MOISTURE TRANSPORT...CYCLONIC FLOW TRAJECTORIES
BRINGING NUMEROUS/LIKELY POPS TO SOUTHEASTERN MICHGIAN IN TIME FOR
WEDNESDAY MORNING. QUESTIONS REMAIN ON PRECIPATION TYPE AT THIS
JUNCTURE.

MARINE...

A PORTION OF THE EXISTING GALE WARNINGS WILL BE EXTENDED THROUGH THE
EARLY MORNING AS WE ARE STILL GETTING GALE FORCE GUSTS FROM PORT
AUSTIN DOWN THROUGH THE SOUTHERN HURON BASIN. WINDS WILL BE
DECREASING THROUGH THE MORNING AS HIGH PRESSURE DRIFTS INTO THE
REGION. THE ACTIVE STRETCH OF WEATHER OVER THE GREAT LAKES THEN
CONTINUES LATER TODAY AS THE NEXT LOW PRESSURE SYSTEM TRACKS FROM
SOUTHERN LAKE MICHIGAN THIS EVENING TO WESTERN LAKE ERIE TONIGHT.
WINDS WILL START OFF ON THE LIGHTER SIDE AS THE RIDGE SLIDES THROUGH
THE REGION BUT WILL INCREASE OUT OF THE NORTH AND THEN EAST ACROSS
LAKE HURON AND OUT OF THE SOUTHWEST ACROSS LAKE ERIE DUE TO THE
STORM TRACK. WIND FIELD NOT OVERLY IMPRESSIVE WITH THIS SYSTEM AND
APPEARS TO KEEP GUSTS BELOW GALES.
SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THIS EVENING THROUGH
MONDAY FOR THE NORTHEAST WINDS GUSTING TO AROUND 25 KNOTS AND WAVES
BUILDING ALONG THE LAKE HURON SHORELINE.

HYDROLOGY...

YET ANOTHER ROUND OF PRECIPITATION TODAY AS THE NEXT LOW PRESSURE
SYSTEM TRACKS ACROSS LOWER MICHIGAN. THIS SYSTEM LOOKS MORE POTENT
THAN THE SATURDAY SYSTEM IN TERMS OF MORE MOISTURE TO WORK...AROUND
0.25 TO 0.75 INCHES OF LIQUID EQUIVALENT ALONG AND NORTH OF
M59...AND BETTER ORGANIZED BAND OF FORCING. LOOKS LIKE THERE WILL BE
A FAIRLY TIGHT GRADIENT TO THE PRECIPITATION HENCE THE WIDER RANGE
TO THE TOTALS. WITH COLD AIRMASS IN PLACE THIS PRECIPITATION WILL
FALL ENTIRELY AS SNOW NORTH OF M59...AND A RAIN/SNOW MIX TO THE
SOUTH. TEMPERATURES WILL BE COLD ENOUGH TO HOLD MOST OF THE WATER IN
THE SNOWPACK FOR THE NEXT COUPLE DAYS BUT SHOULD MELT MID WEEK
RELEASING THE WATER INTO THE WATERWAYS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...WINTER WEATHER ADVISORY UNTIL 2 AM EDT MONDAY FOR MIZ047-048-053-
     062-063.

     WINTER STORM WARNING UNTIL 5 AM EDT MONDAY FOR MIZ049-054-055.

LAKE HURON...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT MONDAY FOR
     LHZ421-422-441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT MONDAY FOR
     LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT MONDAY FOR
     LEZ444.

&&

AVIATION.....BT
UPDATE.......DG
DISCUSSION...CB
MARINE.......DRK
HYDROLOGY....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 3, 4:08 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 AM EDT SUN APR 3 2016

MIZ047-048-053-062-063-040915-
MIDLAND-BAY-SAGINAW-LAPEER-ST. CLAIR-
508 AM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND
EVENING. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ060-061-068>070-075-076-082-083-040915-
SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
508 AM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL TRACK THROUGH LOWER MICHIGAN TONIGHT.
THIS STORM SYSTEM WILL BRING A MIX OF RAIN AND SNOW TO THE
REGION. SNOWFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE FOR
AREAS NORTH OF THE M 59 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040915-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
508 AM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR THE SOUTHERN LAKE HURON BASIN THIS
MORNING. SMALL CRAFT ADVISORIES ARE THEN IN EFFECT TONIGHT FOR
THE NEARSHORE WATERS OF LAKE HURON...INCLUDING SAGINAW BAY...LAKE
ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE
LATEST MARINE FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ049-054-055-040915-
HURON-TUSCOLA-SANILAC-
508 AM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND
TONIGHT. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

CB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Huron

When
April 3, 1:00 PM EST to 10:59 PM EST
Where
Huron forecast zone
Reported by
Trained Spotter
Coordinates
43.910, -82.855 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2016Every state in 2016This day in weather historyWarnings in Michigan, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634045.